Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi Everyone!

I recently discovered the miracle that is Dr. Dan's Cortibalm and have been using it non-stop. A bit pricey at $8 a tube, but it has literally transformed my lips- it healed the cracked/painful corners in about 2 days. I use Aquaphor as well, but it wipes off so easily and did nothing for cracked corners.

Here's my question. I told my Derm about cortibalm at my appointment today and was surprised by his negative reaction to it. He said that since it contains 1% hydrocortisone, which "thins the skin", it can cause permanent "skin thinning" when coupled with accutane (which also causes thinning). He said it's ok to use it sparingly for cracked corner flare ups, but to basically avoid frequent usage on the lips because there is a risk of permanent skin thinning.

I just find it odd, because cortibalm was specifically developed with accutane patients in mind...

Any insight?

Thanks guys!!

Share this post


Link to post
Share on other sites

I spent about 80 bucks on that stuff and it was the worst for me. Went on rough like chap stick and by the end of the day my lips were the worst they have ever been. I use 1 percent cortisone very sparingly when they get real bad under bag balm which has been a miracle and 1 tin of the bag balm (about 7 dollars) lasted my whole 4 mnth course (done 5 days). Thumbs down for me on Dr Dans

Share this post


Link to post
Share on other sites

http://dermatology.about.com/cs/medication...roideffects.htm

While topical steroids have tremendous benefit in reducing inflammation, they also have significant side effects. Most of these side effects are seen with long-term use, but some may be noticed within days of starting therapy.

  • Tachyphylaxis...is the tolerance the skin develops to the vasoconstrictive action of topical steroids....
  • Steroid rosacea
  • Skin Atrophy
  • Striae - Stretch Marks...Stretch marks from topical steroids are permanent and irreversible. ...
  • Alteration of Infection...Because topical steroids change the way the immune system functions, they can inhibit the skin’s ability to fight off bacterial or fungal infections...
  • Topical Steroid Allergy
  • Glaucoma

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×